How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Anil Your Own Question
Dr. Anil
Dr. Anil, Doctor (MD)
Category: Health
Satisfied Customers: 7974
Experience:  M.B.B.S.M.D with over 30 years of experience in this medical field.
Type Your Health Question Here...
Dr. Anil is online now
A new question is answered every 9 seconds

Can the supplement GABA be addictive? Ive been taking it for

This answer was rated:

Can the supplement GABA be addictive? I've been taking it for a few months and recently stopped. Now I have this internal tremor feeling and feel jittery 24-7, which I've never experieneced before. It could be coincidence because I am super stressed and have a ton of anxiety. But, is there anyway to be addicted to GABA? I wouldn't think so, but just wanted to get your opinion.

The GABA would be helpful to calm my nerves right now but I am hesitant to take it incase it's what caused this jittery feeling. Either through nerve damage, addiction or some kind of rebound effect from not being on it (if that's at all possible).

Can you let me know your thoughts. Thanks!
Well GABA is a natural tranquilizer and sedative and it induces sleep and relieves stress.
And it should be avoided to take it for long term use without consulting a doctor.
Studies have revealed that too much of GABA, when ingested can have adverse effects.
It can cause some non specific symptoms like headache, dizziness, fatigue, etc. But no significant side effects
Some others have noted a change in the way of breathing (either too fast or too slow) and a throbbing heart.
So you need to consult your doctor for further evaluation and management.
Your doctor may either adjust your GABA supplement dosage or opt for other anti-anxiety medications.
I hope this helps.

Please rate me highly (Star 5 Great Service), if you are satisfied with our conversation.

If you have any further query then feel free to ask.

Bonus and positive feedback are highly appreciated.

Thank you.

Dr. Anil and 2 other Health Specialists are ready to help you